MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM ST,30+4L NK,14X09X130; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM ST,30+4L NK,14X09X130; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 56-3514
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Edema (1820); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Necrosis (1971); Pain (1994); Tissue Damage (2104); Discomfort (2330); Osteolysis (2377); Test Result (2695); No Code Available (3191)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).A follow up will be conducted to provide the legal plaintiff information in section e for the initial reporter once the details are provided.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received.After review of medical records, the patient represent with increase pain and discomfort.Cobalt and chromium levels were elevated, a metal subtraction mri showed a large fluid collection, consisted with adverse tissue reaction.The patient was then revised for failed right metal on metal tha.Operative notes reported that there was about 60 cc of graying fluid emanated from what appeared to be a pseudotumor consistent with adverse tissue reaction.Some necrotic appearing material was debrided.There was some evidence of membrane formation at the metal interfaces consistent more with metal on metal reaction vs polyethylene osteolysis.There was a significant amount of blackish corrosion at the female portion of the femoral head.There was some corrosion on the taper.Doi: (b)(6) 2009; dor: (b)(6) 2019, right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A review of the device manufacturing records found no related deviation or anomalies.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: this manufacturing record (dhr) was reviewed previously.(b)(4), no related deviations or anomalies identified.Device history review: this manufacturing record (dhr) was reviewed previously.(b)(4), no related deviations or anomalies identified.H10 additional narrative: added: e3; corrected: e1.E3 initial reporter occupation: lawyer.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10599812
Report Number1818910-2020-21056
Device Sequence Number3205244
Product Code JDI
UDI-Device Identifier10603295178187
UDI-Public10603295178187
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2010
Device Model Number56-3514
Device Catalogue Number563514
Device Lot Number1975958
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer09/30/2020
11/04/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/05/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN CAN BONE SCREW 6.5MMX25MM.; PINNACLE MTL INS NEUT36IDX54OD.; PINNACLE SECTOR II CUP 54MM.; S-ROM M HEAD 36MM +9.; S-ROM*SLEEVE PRX ZTT, 14B-LRG.; PINN CAN BONE SCREW 6.5 MMX25 MM; PINNACLE MTL INS NEUT36IDX54OD; PINNACLE SECTOR II CUP 54 MM; S-ROM M HEAD 36 MM +9; S-ROM*SLEEVE PRX ZTT, 14B-LRG
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR